Should I stop getting Botox? I have migraines and wrinkles. (photos)

I have had dysport and botox. I have migranes. Before I go in, I take benadryl and anti-anxiety medicine, just in case of a reaction. I just recently had botox and about 20 minutes later I felt like I was going to die. I felt like I had trouble swallowing and that threw me into a deeper panic. Should I stop getting them? I never had a reaction before and I'm wondering if it is Psychosomatic. I want to.

Doctor Answers 5

It sounds like you may be experiencing anxiety.

It sounds like you may be experiencing anxiety. Perhaps consider treating the anxiety and then revisit the Botox. 

Best, 


Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox side effects

Based on your description, it does sound like you are anxious.  Botox reactions are extremely rare and are most likely to manifest as flu-like symptoms, rashes, or local inflammation. Consult your injector as he or she knows the specifics about you and the treatment.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 36 reviews

Botox and side effects

Botox is a great way to treat wrinkles especially in the glabella and forehead area.  The symptoms that you are describing sound like they are from anxiety.  I would consult your dermatologist about your side effects to discuss a treatment plan to decide if Botox is really right for you.  Ironically Botox is now being used to treat migraines.

Reaction to #botox

People have reported flu-like symptoms, rashes, local inflammation, and there was only one recent case of a documented allergic reaction to botox. I have had patients describe similar feelings to what you had, but after further discussion with them, it was usually that they were very nervous and worked up prior to the injections. Botox does not spread to other muscles throughout the body, so it would be next to impossible to have the small amount of units injected for cosmetic purposes effect any swallowing muscles. I would recommend discussing your reactions with your physician prior to any more injections.

Best of luck

David Reinstadler, MD
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.